We present a case which reports the occurrence of psychotic disorders after metronidazole and levofloxacin therapy in a chronic kidney patient while being treated for enterocolitis and urinary infection. A 48-year-old female was admitted to a hospital for the placement of a peritoneal dialysis catheter due to indicated peritoneal dialysis. During admission, symptoms of enterocolitis and urinary infection had occurred, so metronidazole and levofloxacin were introduced into therapy, respectively. After 4 days of metronidazole and 3 days of levofloxacin therapy, the patient became confused, disoriented, with signs of delirium. Since the diagnosis of psychoorganic disorder was made, the therapy with lorazepam and haloperidol was initiated, while metronidazole and levofloxacin were discontinued. Complete recovery 4 days after discontinuation indicates that the patient has experienced antibiotics-induced neurotoxicity. This is the first report of expressed neurotoxicity after the combination of metronidazole and levofloxacin in chronic kidney patients.
- psychotic disorders
- chronic kidney disease
- adverse effects
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.